Alert archive / Nevada / Wind Advisories in 2010

Wind Advisory 4, NWS Reno, NV

March 30, 20104 counties in Nevada

NWS Reno, NV issued this wind advisory at Mar 30, 2010, 10:17 AM PDT for 4 counties in Nevada. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 10:17 AM PDT (17:17 UTC)
Expired
Mar 30, 2010, 3:09 PM PDT
In force
5 hr
Issued by
NWS Reno, NV

Counties Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 27 km from the middle of the area, began a volume at 17:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 5.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2010-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2010-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 208 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1096 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
208 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

027 
WWUS75 KREV 301717
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
1017 AM PDT TUE MAR 30 2010

...STRONG TO DAMAGING WINDS TO AFFECT PORTIONS OF THE REGION
AGAIN TODAY...

.A STRONG JET STREAM WILL MOVE ACROSS THE SIERRA TODAY...PRODUCING
VERY STRONG WINDS WITH GUSTS OVER 100 MPH ON THE HIGHER RIDGES.

IN THE LOWER ELEVATIONS...THE STRONGEST WINDS ARE EXPECTED TO
OCCUR THROUGH THIS AFTERNOON OVER PERSHING...CHURCHILL...MINERAL...
SOUTHERN LYON...AND MONO COUNTIES WITH DAMAGING WIND GUSTS OVER
60 MPH AT TIMES. THIS INCLUDES THE HIGHWAY 395 CORRIDOR FROM TOPAZ
LAKE SOUTH ACROSS MONO COUNTY...AND HIGHWAY 95 FROM LOVELOCK SOUTH
TO HAWTHORNE. LOCAL AREAS OF BLOWING DUST WITH VISIBILITY BELOW 1
MILE WILL ALSO OCCUR IN THESE AREAS THROUGH THIS AFTERNOON...WITH
NEAR ZERO VISIBILITY AT TIMES IN EASTERN PERSHING AND CHURCHILL
COUNTIES.

FOR THE RENO AND CARSON CITY AREAS...THE THREAT FOR DAMAGING WINDS
HAS DIMINISHED...BUT WINDY CONDITIONS WILL CONTINUE THROUGH THIS
AFTERNOON WITH GUSTS UP TO 50 MPH AT TIMES. 

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

NVZ004-310000-
/O.CAN.KREV.HW.W.0002.000000T0000Z-100331T0000Z/
/O.NEW.KREV.DS.W.0002.100330T1717Z-100331T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
1017 AM PDT TUE MAR 30 2010

...DUST STORM WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE
HIGH WIND WARNING HAS BEEN CANCELLED. 

* STRONG WINDS AND BLOWING DUST WILL REDUCE VISIBILITY TO NEAR
  ZERO AT TIMES ESPECIALLY FROM HIGHWAY 95 EASTWARD. IN AREAS WEST
  OF HIGHWAY 95...VISIBILITY MAY BE REDUCED TO 1 MILE OR LESS.

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.
  LOCAL GUSTS TO 70 MPH ARE LIKELY IN WIND PRONE AREAS.

* IMPACTS: HIGH WINDS AND LOW VISIBILITY DUE TO BLOWING DUST WILL
  CREATE DANGEROUS TRAVEL CONDITIONS AND DELAYS ON INTERSTATE 80
  AND HIGHWAY 50...AND HIGHWAY 95. 

* BE PREPARED FOR GOOD VISIBILITY TO SUDDENLY DROP TO NEAR ZERO
  IN ANY STRONG WIND GUSTS.

* UNSECURED OUTDOOR ITEMS SUCH AS DECK FURNITURE
  AND GARBAGE CANS SHOULD BE TIED DOWN OR MOVED INDOORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DANGEROUS DUST STORM IS OCCURRING. WIDESPREAD BLOWING DUST IS
EXPECTED IN THE WARNED AREA WITH VISIBILITY LESS THAN 100 FEET.
TRAVELERS ENCOUNTERING THIS DUST STORM SHOULD SLOW DOWN AND SAFELY
PULL OFF TO THE SIDE OF THE ROAD...AND TURN ON THEIR HEADLIGHTS.

&&

$$

NVZ003-310000-
/O.CAN.KREV.HW.W.0002.000000T0000Z-100331T0000Z/
/O.NEW.KREV.WI.Y.0004.100330T1717Z-100331T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITY OF...SPARKS
1017 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING REPLACED BY WIND ADVISORY...IN EFFECT UNTIL
5 PM PDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. THE HIGH WIND
WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
  AT TIMES. WIND PRONE AREAS ALONG HIGHWAY 395 WILL GUST UP TO 60
  MPH.

* IMPACTS: UNSECURED OUTDOOR ITEMS SUCH AS DECK FURNITURE AND
  GARBAGE CANS SHOULD BE TIED DOWN OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. 
&&

$$

CAZ073-310000-
/O.CON.KREV.HW.W.0002.000000T0000Z-100331T0000Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES
1017 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS UP TO 70 MPH
  WILL AFFECT MONO COUNTY THROUGH THIS AFTERNOON. HIGHER GUSTS ARE
  POSSIBLE DOWNWIND OF NARROW CANYONS. 

* IN THE SIERRA...RIDGE WIND GUSTS UP TO 140 MPH ARE EXPECTED.

* IMPACTS: HIGH WINDS WILL CREATE SIGNIFICANT TRAVEL DELAYS ON
  HIGHWAY 395. TRAVEL RESTRICTIONS OR ROAD CLOSURES ARE POSSIBLE.
  
* BLOWING DUST WILL REDUCE VISIBILITY TO 1 MILE OR LESS AT TIMES
  NEAR MONO LAKE. 

* UNSECURED OUTDOOR ITEMS SUCH AS DECK FURNITURE AND GARBAGE CANS
  SHOULD BE TIED DOWN OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS
OF THIS MAGNITUDE. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS. 
&&


$$

NVZ001-310000-
/O.CON.KREV.HW.W.0002.000000T0000Z-100331T0000Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY
1017 AM PDT TUE MAR 30 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST TO WEST 25 TO 40 MPH WITH GUSTS UP TO 60 MPH.
  LOCAL GUSTS TO 75 MPH ARE LIKELY IN WIND PRONE AREAS.

* IMPACTS: HIGH WINDS AND LOW VISIBILITY BELOW 1 MILE AT TIMES
  DUE TO BLOWING DUST WILL CREATE DANGEROUS TRAVEL CONDITIONS AND
  DELAYS ON HIGHWAY 95. 

* UNSECURED OUTDOOR ITEMS SUCH AS DECK FURNITURE AND GARBAGE CANS
  SHOULD BE TIED DOWN OR MOVED INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGE TO TREES...POWER LINES AND PROPERTY IS LIKELY WITH WINDS
OF THIS MAGNITUDE. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN
GUSTS OR CROSS WINDS. 
&&

$$
MJD

HTTP://WEATHER.GOV/RENO
1 follow-up statement
537 
WWUS75 KREV 302209
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
309 PM PDT TUE MAR 30 2010


NVZ004-302315-
/O.CAN.KREV.DS.W.0002.000000T0000Z-100331T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS
309 PM PDT TUE MAR 30 2010

...DUST STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE DUST STORM WARNING.

THE THREAT FOR WIDESPREAD VISIBILITIES LESS THAN 1/4 MILE IN DUST HAS
ENDED...THEREFORE THE DUST STORM WARNING IS CANCELLED. HOWEVER...WEST
TO SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH COULD STILL
KICK UP AREAS OF DUST EAST OF FALLON AND LOVELOCK FOR THE NEXT FEW
HOURS WITH VISIBILITIES DOWN TO ONE MILE POSSIBLE.

$$

CAZ073-NVZ001-302315-
/O.CAN.KREV.HW.W.0002.000000T0000Z-100331T0000Z/
MONO-MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...BRIDGEPORT...MAMMOTH LAKES...
HAWTHORNE...YERINGTON...SMITH VALLEY
309 PM PDT TUE MAR 30 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE HIGH WIND WARNING.

SOUTHWEST WINDS HAVE DECREASED TO 15 TO 25 MPH WITH GUSTS OF 40 TO
45 MPH THIS AFTERNOON AND WILL DECREASE FURTHER THIS EVENING. THEREFORE...
THE HIGH WIND WARNING HAS BEEN CANCELLED.

$$

NVZ003-302315-
/O.CAN.KREV.WI.Y.0004.000000T0000Z-100331T0000Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...RENO...SPARKS
309 PM PDT TUE MAR 30 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE WIND ADVISORY.

WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS OF 35 TO 40 MPH
ARE EXPECTED TO DECREASE FURTHER THIS EVENING...THEREFORE THE WIND
ADVISORY HAS BEEN CANCELLED.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Mar 30, 10:10 AM PDT, 7 minutes earlier.

Area forecast discussion, Mar 30, 10:10 AM PDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
1010 AM PDT TUE MAR 30 2010

.UPDATE...
JUST AS I DO THAT...LARGE AMOUNTS OF DUST CAN BE SEEN COMING OFF
HUMBOLDT AND CARSON SINKS ON VIS SATELLITE IMAGERY. KLOL DOWN TO
1/4 MILE AT TIMES SO WILL GO TO A DUST STORM WARNING FOR ZONE 4
AGAIN. IT WILL BE FOCUSED NEAR AND EAST OF HIGHWAY 95 AS RAIN IS
MOVING INTO THE WEST SIDE OF THE ZONE. THE LIGHT RAIN THERE WILL
HELP TO MINIMIZE THE DUST THREAT. MINERAL LOOKS GOOD RIGHT NOW
WITH USUAL AMOUNTS OF DUST BUT NOTHING EXTREMELY BAD AND WIND
WARNING SHOULD SUFFICE WITH THE DUST MENTION. WALLMANN

&&

.PREVIOUS DISCUSSION... /ISSUED 935 AM PDT TUE MAR 30 2010/

UPDATE...
WINDS ARE RELATIVELY QUIET ALONG THE SIERRA FRONT THIS MORNING
WITH GOOD CONVECTIVE BAND MOVING THROUGH RENO-TAHOE AREAS. WITH A
GOOD SFC GRADIENT ALREADY IN PLACE...WINDS ARE NOT RESPONDING HERE
AS EXPECTED. EVEN THOUGH RIDGE WINDS ARE OVER 100 MPH STILL...SEE
LITTLE THREAT OF WARNING LEVEL WINDS THE REMAINDER OF THE DAY.
BREAKING MTN WAVE NOT EXPECTED WITH MOIST NEUTRAL ATMOSPHERE AND
HIGH LOW-LEVEL RH WHICH ARE FAVORABLE FOR SPILLOVER NOT WINDS. WILL
BACK OFF TO WIND ADVISORY AS WINDS COULD STILL GUST UP TO 50 MPH
AT TIMES. WE HAVE SEEN THESE GUSTS AHEAD OF THE CONVECTIVE BANDS.

AS FOR TAHOE...MAIN CONVECTIVE BAND MOVING THROUGH SO LAKE LEVEL
MAY NOT SEE THE AMOUNTS ADVERTISED. HOWEVER...HIGHER ELEVATIONS
HAVE ALREADY PICKED UP TO 10 INCHES OF SNOW AND WILL LET WARNING
RIDE FOR NOW. PLENTY OF CONVECTION WILL CONTINUE TO MOVE THROUGH.

FURTHER SOUTH AND EAST...WIND WARNIGNS LOOK GOOD WHERE THERE IS A
BIT BETTER MTN WVE POTENTIAL AND THEY RESPOND VERY WELL TO SFC
GRADIENTS AND MIXING IN SPRING. THAT SAID...GUSTS WILL BE MORE
LOW-END WARNING TO 60 MPH MOST AREAS.

ACROSS THE NORTH...ADVISORIES LOOK GOOD WITH CONVECTIVE BANDS AT
TIMES. WINDS ARE ALSO LIGHTER THERE AS EXPECTED. ADVISORIES MAY BE
A BIT OVERDONE FOR THE REST OF THE DAY BUT THERE IS MORE
CONVECTION UPSTREAM AND SOLAR HEATING MAY ALSO AID IN THE
CONVECTIVE DEVELOPMENT. UPDATES TO GRIDS/STATEMENTS OUT BY 945 AM.

PREVIOUS DISCUSSION... /ISSUED 556 AM PDT TUE MAR 30 2010/

UPDATE...
RADAR IMAGERY CURRENTLY SHOWS A WIDE BAND OF PRECIP MOVING ACROSS
EASTERN CA INTO WESTERN NV. THE BAND IS MAINTAINING WELL AND IS
CURRENTLY MOVING OVER WESTERN PERSHING AND CHURCHILL COUNTIES.
ADDITIONAL MOISTURE UPSTREAM CAN BE SEEN IN IR SATELLITE IMAGERY
WHICH INCREASES CONFIDENCE THAT THE PRECIP WILL CONTINUE THROUGH
THE MORNING. HAVE INCREASED POPS FOR THIS MORNING TO REFLECT THIS.
LABELLE

PREVIOUS DISCUSSION... /ISSUED 324 AM PDT TUE MAR 30 2010/

SHORT TERM...
A VERY COLD TROUGH HAS MOVED OVER THE REGION THIS MORNING. THIS
SYSTEM WILL BRING ANOTHER ROUND OF WINDS TODAY ALONG WITH RAIN AND
SNOW ALONG THE SIERRA AND INTO WESTERN NV.

SHORT TERM OPERATIONAL MODELS IN GOOD AGREEMENT IN BUILDING A SW TO
NE SURFACE PRESSURE GRADIENT OVER THE CWA TODAY...WHICH WILL
CONTINUE THE STRONG WINDS ACROSS THE AREA. ADDITIONALLY THE JET CORE
ASSOCIATED WITH THE TROUGH WILL SET UP OVER TAHOE...RENO...LOVELOCK
WHICH WILL HELP ENHANCE THESE WINDS. KEEP IN MIND THAT EVEN THOUGH
THE DOWNSLOPE WIND PATTERN HAS CHANGED TO A GRADIENT BASED
PATTERN....WINDS COULD STILL POTENTIALLY BE DAMAGING. THE JET WILL
ALSO HELP ENHANCE PRECIPITATION DEVELOPMENT AS THE CORE DROPS INTO
OUR CWA FROM THE NORTH. HOWEVER...WINDS WILL TAPER OFF ONCE
PRECIPITATION MOVES IN. THE MAIN MOISTURE PLUME OF THE TROUGH
SWINGS THROUGH FROM THE WEST.

WITH THE JET PROVIDING GOOD FORCING IN AN ALREADY CONDITIONALLY
UNSTABLE POST COLD FRONTAL ENVIRONMENT...AREAS IN NORTHERN LASSEN
AND NORTHERN WASHOE COUNTY WILL BE THE FIRST TO SEE RAIN CHANGE OVER
TO SNOW THIS MORNING. AN AREA OF INTEREST REGARDING SIGNIFICANT SNOW
WILL BE SURPRISE VALLEY AS SNOW ADVISORY CRITERIA WILL BE MET TODAY
WHILE NORTHERN WASHOE COUNTY WILL SEE AN INCH OR TWO. AS THE JET
CORE MOVES SOUTH OVER THE SIERRA BY MIDDAY....HEAVY PERIODS OF SNOW
ACCOMPANIED WITH STRONG WINDS WILL AFFECT THE TAHOE AREA...SO HAVE
CONTINUED THE WINTER STORM WARNING THERE. BLOWING SNOW IS
POSSIBLE...BUT THE WORST CONDITIONS WILL BE OVER THE PASSES WITH
RIDGE GUSTS OVER 100 MPH AT TIMES. SINCE THE MAIN SNOW WILL FALL
DURING THE DAYTIME HOURS...ROAD CONDITIONS WILL LIKELY BE SLUSHY
UNTIL NIGHTFALL.

SNOW LEVELS WILL MOST LIKELY HOVER AROUND 5000 FEET EAST OF THE
SIERRA UNTIL TUESDAY EVENING DUE TO RELATIVELY WARMER TEMPERATURES
AT THE LOW LEVELS. THE WARM TEMPERATURES WILL NOT LAST LONG AFTER
SUNSET AS COLD AIR ALOFT MOVES OVER THE AREA AND SNOW LEVELS DROP TO
VALLEY FLOORS. THERE THEY WILL STAY AS THE TROUGH AXIS PUSHES
THROUGH WEDNESDAY MORNING...BRINGING NORTH FLOW AND VERY COLD
TEMPERATURES ACROSS THE REGION.

WINDS WILL LIGHTEN COME WEDNESDAY MORNING WITH THE COLD AIR SETTLING
IN. SNOW WILL MOST LIKELY BE CONFINED TO THE MOUNTAINS AS THE MAIN
MOISTURE OF THE SYSTEM WILL HAVE MOVED EAST. WITH TEMPERATURES WELL
BELOW NORMAL...MOUNTAIN SHOWERS AND CLOUD COVER...THE MIDDLE OF THIS
WEEK WILL FEEL MUCH MORE LIKE WINTER THAN SPRING. LABELLE

LONG TERM...THURSDAY THROUGH MONDAY...
MADE ONLY MINOR CHANGES TO GOING EXTENDED FORECAST THIS CYCLE.
MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT EARLY IN THE PERIOD WITH
TROF AXIS JUST EAST OF THE FORECAST AREA THURSDAY MRNG AND PUSHING
FARTHER EAST THROUGH THE DAY. OPERATIONAL ECMWF IS JUST A BIT SLOWER
PUSHING THE TROF AXIS EAST THAN THE NAM/GFS/CANADIAN/GEFS ENSEMBLES.
LINGERING POPS THURSDAY AND COOL TEMPS...BUT THEN THE PATTERN BEGINS
TO CHANGE.

BY FRIDAY SHORT WAVE RIDGE IS SHOWN BUILDING THE RGN WITH A MINOR
WARM UP. THIS TRANSITIONS TO A MORE ZONAL FLOW BY LATE FRIDAY INTO
SATURDAY AS RIDGE SHIFTS EAST QUICKLY. A FAST MOVING SHORT WAVE
SHOULD CLIP THE NORTHERN PORTIONS OF THE CWA FRI EVNG/OVERNIGHT WITH
AN INCREASE IN POPS NOTED FRIDAY/FRIDAY NIGHT...BUT STILL NO MORE
THAN CHANCE. ZONAL FLOW BEGINS TO BUCKLE SLIGHTLY SATURDAY IN
RESPONSE TO DIGGING TROF WELL OFF THE COAST. WILL CONTINUE TO
MENTION SMALL POPS MAINLY IN THE SIERRA FOR SATURDAY/SATURDAY
NIGHT...BUT THINK WE MAY ACTUALLY BE A BIT OVER DONE EVEN WITH SMALL
POPS.

TROF MOVES CLOSER TO THE COAST BY LATE SUNDAY AND MODELS BEGIN TO
SHOW SOME DIFFERENCES IN SOLUTIONS. OVERALL SHOULD SEE AN INCREASE
IN MSTR WITH WARMING TEMPS BY SUNDAY AS FLAT RIDGE SHIFTS EAST. WILL
KEEP MAINLY CHANCE POPS IN THE SIERRA AND FAR NRN CWA WITH LITTLE TO
NO POPS ELSEWHERE. OPERATIONAL ECMWF IS A BIT SLOWER AND DEEPER WITH
THE TROF AND TRIES TO DEVELOP A CLOSED LOW OFF THE NW CA COAST.
MEANWHILE GFS IS FASTER AND MORE OPEN. GEFS ENSEMBLE MEMBERS START
TO SUPPORT A WIDE ARRAY OF SOLUTIONS LATE SUNDAY WITH ANYTHING FROM
A FAIRLY PROGRESSIVE TROF MOVING INTO THE WEST COAST TO DIGGING
LOWS OFF THE WEST COAST. A COUPLE OF SOLUTIONS EVEN HOLD THE MAIN
LOW IN THE GULF OF ALASKA. ALL THIS LEADS TO UNCERTAINTY IN DAYS 6
AND 7 OF THE FORECAST...SO LITTLE CHANGES MADE. DID BUMP THE POPS UP
A BIT FOR SUNDAY NIGHT AS BOTH THE GFS AND ECMWF SUPPORT HIGHER POPS
WITH TROF PASSING THROUGH THE RGN. ODDLY THE ECMWF NEVER FULLY
DEVELOPS THE CLOSED LOW...AS IT TYPICALLY WOULD...AND BECOMES A BIT
MORE PROGRESSIVE BY MONDAY MRNG. MEANWHILE THE GEFS ENSEMBLE MEMBERS
DEVELOP EVEN WIDER SPREADS IN THEIR SOLUTIONS AND THIS CARRIES
THROUGH TO MONDAY. OPERATIONAL GFS BEING MORE PROGRESSIVE...SUPPORTS
A DRIER AND WARMER SOLUTION THAN THE ECMWF FOR MONDAY. SOME ENSEMBLE
MEMBERS AGREE...BUT THERE REMAINS ENOUGH VARIANCE IN SOLUTIONS TO
MAKE ONLY MINIMAL CHANGES TO MONDAY WHICH WAS ALREADY A LITTLE DRIER
THAN SUNDAY NIGHT. MLF

AVIATION...
SECOND PART OF SIGNIFICANT EARLY SPRING STORM TO AFFECT THE FORECAST
AREA TODAY. COLD FRONT WILL SLIDE THROUGH THE SIERRA THIS MRNG AND
DROP SNOW LEVELS. EXPECT SNOW TO DEVELOP EARLY THIS MRNG AND BRING
NEARLY CONTINUOUS IFR CONDITIONS THROUGH MUCH OF THE DAY. KTVL/KTRK
CIGS VSBYS TO DROP TO 1000/1 OR LESS THROUGH ROUGHLY 30/23Z THEN
SHOW SOME MINOR IMPROVEMENT. WINDS WILL BECOME LESS OF A FACTOR IN
THE SIERRA THROUGH THE DAY.

EAST OF THE SIERRA ANTICIPATE WINDS TO INCREASE AGAIN AS MINOR SPILL
OVER PCPN ENDS EARLY THIS MRNG. SOUTHERLY WINDS INCREASE AHEAD OF
THE COLD FRONT AS THE PRESSURE GRADIENT INCREASES. KRNO WINDS LIKELY
TO GUST TO 40 KTS OR HIGHER FROM THE SOUTH AFTER 30/16Z THROUGH
ROUGHLY 30/21Z BEFORE SHIFTING TO WEST. GRADIENT BEHIND THE COLD
FRONT WILL BE STRONG AS WELL...SO THE WINDS WILL CONTINUE TO GUST
INTO THE 30-35 KT RANGE THROUGH ROUGHLY 31/01Z. AS FRONT
PASSES...COLD AIR WILL FILTER IN AND PCPN SHOULD RETURN. RAIN
CHANGES TO SNOW BY EARLY EVENING. CIGS/VSBYS COULD BRIEFLY DROP TO
2000/3 OR LESS BETWEEN 31/02Z AND 31/05Z WITH SNOW THIS EVENING.

LLWS SHOULD CONTINUE TO BE AN ISSUE EAST OF THE SIERRA THROUGH
30/20Z BEFORE LOW LVL WINDS SHIFT MORE TO THE WEST.

ELSEWHERE IN WRN NV...VSBYS COULD BE REDUCED TODAY DUE TO BLOWING
DUST ALONG AND SOUTH OF I-80. STRONGEST WINDS SHOULD BE SOUTH OF
HIGHWAY 50 AND EAST OF HIGHWAY 395 THROUGH THE DAY. SO MINOR MTN
WAVE ACTIVITY THERE THIS MRNG WILL GIVE WAY TO ALL LOW LVL GRADIENT
WINDS BY THIS AFTERNOON. MLF

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING NVZ002.

     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON NVZ001.

     WIND ADVISORY UNTIL 5 PM PDT THIS AFTERNOON NVZ003.

     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON NVZ004.

CA...WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON CAZ071.

     WINTER WEATHER ADVISORY UNTIL 5 PM PDT THIS AFTERNOON CAZ070.

     HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON CAZ073.

     WINTER STORM WARNING UNTIL 11 PM PDT THIS EVENING CAZ072.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Mar 30, 6:23 AM PDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
623 AM PDT TUE MAR 30 2010

CAZ070>073-NVZ001>005-310130-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
623 AM PDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

FOR THE TAHOE BASIN...
A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS REMAINS IN
EFFECT UNTIL 11 PM PDT THIS EVENING.

FOR PORTIONS OF NORTHEAST CALIFORNIA...
WINTER WEATHER ADVISORIES FOR SNOW ARE IN EFFECT UNTIL 5 PM PDT
THIS AFTERNOON.

FOR PORTIONS OF THE CENTRAL SIERRA NEVADA AND WESTERN NEVADA...
A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON.

A POWERFUL COLD FRONT WILL MOVE THROUGH THE SIERRA AND WESTERN
NEVADA TODAY. HEAVY SNOW AND GUSTY WINDS CAN BE EXPECTED IN THE
TAHOE BASIN AND ALPINE COUNTY TODAY. GUSTY WINDS WILL CONTINUE
ACROSS THE SIERRA AND WESTERN NEVADA TODAY. THE SNOW AND GUSTY
WINDS WILL TAPER OFF TONIGHT AS THE COLD FRONT MOVES EAST OF THE
REGION. PLEASE REFER TO WWUS45 KREV RNOWSWREV...AND WWUS75 KREV
RNONPWREV...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CONDITIONS WILL BE UNSEASONABLY COLD WEDNESDAY AND THURSDAY AS
COLD AIR FILTERS INTO THE REGION IN THE WAKE OF THE COLD FRONT.
CONDITIONS WILL BECOME MORE SPRINGLIKE BY THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SPOTTERS ARE
ENCOURAGED TO REPORT SNOWFALL TOTALS AND SIGNIFICANT WIND
INFORMATION TO THE NATIONAL WEATHER SERVICE IN RENO.

O'HARA

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:17 AM PDTDust Storm WarningREVChurchill, Lyon, Pershing, Washoe5 hr

Nearby

Wind Advisories in Nevada, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.